Continued Concern

Discussion in 'General Parenting' started by Nina, Jan 19, 2008.

  1. Nina

    Nina New Member

    Hi Everyone,

    Its been awhile since I've been on, unfortunatly not because things have improved so much that my difficult child is not in my every thought. I've just been so busy I seldom go online anymore. First off I hope everything has been going well for everyone and that you all had a good holiday and new year.

    As always its good to be back and catch up on some reading. Sometimes just browsing through the post is helpful I always seem to run into something I didn't know about.

    It is still one day at a time with my difficult child lately. Thank God the school really seems to be puting a lot of effort to help him. Although it took getting to a really low point before the help came but at least it seems we have it finally. He is to be to be evaluated for Special Education counciling, not sure exactly what the difference is between this and the behavior specialist he is already seening but I figure it cant hurt. Also he is going to be tested for Aspergers. I guess well just wait and see what develops. We also have an appointment with a specialist call a (mind the spelling) psychopharmacologist??? in April oh and its just a 4 hour drive. Oh well what else can you do!

    I know that some medications can make conditions and behaviors worse and was wondering if anyone had any insight on Daytrana "The Patch"? He has been on it for just under a year but lately it seems like his already short fuse has disappeared and its just mad all the time. He has been driving me crazy. I've made such an effort with charts and schedules and while in the beginning it really seemed to help, lately anything thing no matter how insignificant will throw him off. I just dont know what is the cause for the change. Although I feel Daytrana takes way to long to kick in once it does it seems to help him remain calm and concentrate. So its seems to be working but I'm not sure if I'm dealing with a side effect or if this change is unrelated. I've read how drugs like Daytrana can increase aggression but would it develop so far into usuing the medication?

    Things just cant continue the way they are and we are seriously considering the possibility of another medication. I just dont to jump into something if the cause of the behavior is from what he is on now. To be honost I dont know much about it, a side from what I've read or been told by a doctor. I know that drugs like Ritalin are not supposed to stay in the system but does anyone think that it can start to effect behaviour after prolonged use. God knows I only want to help him but I just wonder if my eforts are making things worse sometimes.

    Anyway I didn't mean to ramble and would appeciate any comments or sugustions on the medications questions.

    Thanks
     
  2. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Stimulants can make mood disorders worse. Are you up for a neuropsychologist evaluation? He may not just have ADHD.
     
  3. busywend

    busywend Well-Known Member Staff Member

    Sorry, I am not familiar with Daytrana, but I know there are some here that are using it for their difficult children.

    I do believe side effects can take some time to appear. So, it could very well be from the medication even though he has been on it for some time. It could also need an increase if he is not at the max yet.
     
  4. Nina

    Nina New Member

    We do not have one locally so I will probably have to look to a bigger city but have seen on the forum that everyone seems to always recomend so I would like to take him to one I just haven't located one yet.
     
Loading...